| Model Number |
PED-400-25 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline tip could not be riveted after being pushed out, and it still could not be riveted after being retrieved and reopened.The stent's tip was observed burr deformation after withdrawal.A replacement stent of the same diameter was used to successfully complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm of the right ophthalmic artery to the posterior communicating (pcom) artery segment with a max diameter of 6 mm and a 12 mm neck diameter.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered, but the platelet reactivity units (pru) level was not reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received indicated the pipeline was placed in a straight segment of the blood vessel when it failed to open.Re-sheathing had been performed one time, and no additional steps or other devices were used in an attempt to open the stent.It was clarified that the "pipeline tip could not be riveted" was referring to the distal end failing to open, and "stent's tip was observed burr deformation" referred to damage to the tip of the stent.
Additional Manufacturer Narrative
H3: analysis of the pipeline flex device(lot no.B157148) found that the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex braid ends were found fully open and in good condition.The pipeline flex pusher was found intact.The pusher resheathing pad and tip coil were found in good condition.The pusher ptfe sleeves were found damaged (torn).Based on the device analysis and reported information, the customer¿s reports of ¿failure/incomplete open¿ and ¿pipeline damaged during delivery/retrieval¿ could not be confirmed.The device has been fully deployed and re-sheathed.Possible causes for failure to open are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel bend, presence of other indwelling endovascular stents, or inappropriate anatomy.It is likely the patient¿s ¿severe¿ vessel tortuosity contributed to the event.H6: method code updated to b01.Result code updated to c070603.Conclusion code updated to d1103.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.